Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 6, 2012Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 6, 2012, 4:41 PM EDT for Lake County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 4:41 PM EDT (20:41 UTC)
Expired
Aug 6, 2012, 5:30 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WWUS82 KMLB 062041
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT MON AUG 6 2012

FLZ045-144-062130-
ORANGE-SOUTHERN LAKE COUNTY-
441 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY...

* UNTIL 530 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...WIND GUSTS 
TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL THAT MAY CAUSE SOME MINOR 
PONDING OF WATER ON ROADWAYS FROM LAKE LOUISA TO WINTER GARDEN AND 
WINDERMERE. THE STORMS ARE MOVING SLOWLY NORTH AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

LAT...LON 2867 8184 2866 8146 2864 8145 2844 8153
      2843 8180
TIME...MOT...LOC 2038Z 173DEG 5KT 2848 8167

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:37 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 6, 3:37 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT MON AUG 6 2012

.DISCUSSION...

THROUGH TONIGHT...OUTFLOW BOUNDARY LIFTED NW FROM EARLY MORNING
CONVECTION ALONG THE TREASURE COAST AND HAS LARGELY AFFECTED THE
CONVECTIVE CYCLE TODAY. IT PROVIDED CONVECTIVE INITIATION ACROSS
NORTHERN SECTIONS EARLIER THIS AFTERNOON BUT TEMPORARILY STABILIZED
ATMOS OVER BREVARD/INDIAN RIVER COUNTIES. THE EAST COAST SEA
BREEZE GOT A LATE START ALONG THE TREASURE COAST DUE TO CLOUDS AND
RAIN THIS MORNING BUT IS NOW PUSHING INLAND AND WILL SPARK
SCATTERED SHOWERS/STORMS BUT AWAY FROM THE COAST.

HAVE LOWERED THE POPS FOR THE REMAINDER OF THE AFTERNOON...
MAINTAINED 50 PERCENT FOR NORTH INTERIOR (ORANGE/LAKE/SEMINOLE/
OSCEOLA) BUT SLASHED POPS ALONG THE COAST TO 30 PERCENT.

EXPECT STORMS OVER THE PENINSULA TO DIMINISH WITH LOSS OF HEATING
AND THE FOCUS FOR STORMS WILL SHIFT BACK OVER THE ATLC OVERNIGHT.
HAVE KEPT A 30 POP FOR THE COAST SOUTH OF THE CAPE FOR THE
POSSIBILITY OF SCATTERED SHOWERS AND A FEW STORMS BRUSHING THE
COAST. DO NOT EXPECT MUCH INLAND PENETRATION BUT HAVE KEPT A SMALL
20 POP INTERIOR.

TUE-TUE NIGHT...FRONTAL TROF EXTENDING FROM NEW ENGLAND TO THE
MID SOUTH WILL PUSH OFF THE ERN SEABOARD UNDER THE INFLUENCE OF A
DEEP CYCLONE OVER HUDSON BAY. THIS WILL SUPPRESS THE ATLC RIDGE
AXIS INTO S FL... FORCING THE H100-H70 FLOW TO VEER TO THE SW.
DEEP TROPICAL MOISTURE WILL WORK ITS WAY AROUND THE BASE OF THE
RIDGE...FOLLOWED BY A POCKET OF DRIER AIR CURRENTLY PUSHING ACRS
THE SRN BAHAMAS.

THE RESULTING MOISTURE PROFILE WILL DECREASE FROM N TO S...AS WILL
POP DISTRIBUTION. THE AIRMASS ASSOC WITH THE RIDGE HAS LITTLE IN THE
WAY OF EYE-POPPING INSTABILITY WRT MID LVL VORT/LAPSE RATES OR UPR
LVL DIV...SO SVR WX THREAT WILL BE LOW. HAVE ADJUSTED POPS
DOWNWARD A TAD...RANGING FROM 50 PERCENT ACROSS THE NORTH TO 20
PERCENT MARTIN COAST.  MAX TEMPS NEAR NEAR AVG (U80S/L90S)...MIN
TEMPS AOA AVG (M/U70S).

WED-WED NIGHT...THE ATLC RIDGE WILL BUILD BACK INTO CENTRAL FL AS
THE FRONTAL TROF DAMPENS OUT OVER NEW ENGLAND. THIS WILL AID IN
THE ABILITY FOR THE DRY AIR TO WORK ITS WAY INTO THE FL
PENINSULA...RESULTING IN A SIGNIFICANT DROP IN PRECIP CHANCES. MID
LVL SUPPRESSION WILL INCREASE AS WELL AS THE RIDGE BUILDS
OVERHEAD...MODELS INDICATE LITTLE IN THE WAY OF MID LVL VORT/UPR
LVL DIV. THE N-S POP BREAKDOWN WILL CONTINUE...BUT WILL DROP TO
30/20. GIVEN THE TORPID NATURE OF THE AIRMASS...WILL WORD FOR
UNCERTAINTY RATHER THAN COVERAGE. LITTLE CHANGE IN TEMP
DISTRIBUTION.

THU-SUN...THE ATLC RIDGE WILL MEANDER ACRS THE CENTRAL/SRN FL
PENINSULA AS A TROFFING PATTERN PREVAILS OVER THE ERN CONUS THRU
THE REMAINDER OF THE WEEK. LOW POPS THRU MIDWEEK AS THE DRY AIR
WILL LINGERS GRADUALLY MODIFIES. THE STANDARD SCT AFTN SHRA/TSRA
PATTERN WILL RETURN TO CENTRAL FL BY WEEK'S END AS THE DEEP
S/SERLY FLOW TAPS A NEW WAVE OF TROPICAL MOISTURE. WILL KEEP POPS
NEAR CLIMO (30-40PCT). NO SIG CHANGE IN THE SOURCE REGION...MAX
TEMPS NEAR CLIMO...MINS A FEW DEG ABV CLIMO.

&&

.AVIATION...
FOCUS FOR STORMS WILL BE OVER INTERIOR SECTIONS THE REMAINDER OF
THE AFTN. THERE REMAINS A THREAT FOR STRONG DOWNBURST WINDS OF 35
TO 45 KNOTS THROUGH 23Z. SEA BREEZE A LITTLE SLOWER PUSHING INLAND
OVER MARTIN/ST LUCIE COUNTIES BUT SHRA/TSRA SHOULD REMAIN WEST OF
FPR/SUA.

&&

.MARINE...
FRONTAL TROF OVER THE ERN CONUS WILL FORCE THE ATLC RIDGE AXIS TO
REPOSITION ITSELF OVER S FL BY DAYBREAK TUE...RESULTING IN A
GENTLE TO MODERATE S/SWRLY BREEZE. THIS MEANS THERE SHOULD BE MORE
PUSH BACK FOR STORMS TO THE COAST ESP NORTH OF THE CAPE. THE
FRONTAL TROF WILL PUSH OFF THE ERN SEABOARD BY DAYBREAK WED...
ALLOWING THE RIDGE TO REBUILD BACK OVER THE CENTRAL PENINSULA. THE
RESULTING SFC/BNDRY LYR WINDS WILL WEAKEN AND SHIFT BACK TO THE
S/SE AND REMAIN THRU THE END OF THE WEEK. SEAS 2-3FT NEARSHORE AND
3-4FT OFFSHORE ON TUE... SUBSIDING TO AOB 2FT NEARSHORE AND 2-3FT
OFFSHORE ON WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  91  76  92 /  20  50  30  30
MCO  76  93  76  93 /  20  40  30  30
MLB  76  91  75  92 /  30  40  20  20
VRB  75  91  74  91 /  30  30  20  20
LEE  76  93  77  93 /  20  50  20  30
SFB  76  93  77  93 /  20  50  30  30
ORL  76  93  78  93 /  20  50  30  30
FPR  75  88  73  91 /  30  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...KELLY
LONG TERM....SEDLOCK
Hazardous weather outlook, Aug 6, 2:37 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT MON AUG 6 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
237 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A VERY MOIST SOUTHEAST WIND FLOW WILL CONTINUE ACROSS EAST CENTRAL
FLORIDA TODAY. SCATTERED SHOWERS AND STORMS WILL MOVE AHEAD OF AN
OUTFLOW BOUNDARY ACROSS THE I-4 CORRIDOR THROUGH MID AFTERNOON.

THE SEA BREEZE BOUNDARY WILL BE RATHER DIFFUSE AGAIN TODAY. EXPECT
MID TO LATE DAY STORM ACTIVITY TO CONCENTRATE INLAND FROM THE EAST
COAST THROUGH AROUND SUNSET...WITH MOST OF THE ACTIVITY PUSHING INTO
THE WESTERN SIDE OF THE PENINSULA FROM SUNSET ONWARD.

TODAY'S STORMS WILL MOVE NORTH-NORTHWEST AT AROUND 10 MPH WHILE
DEVELOPING PROGRESSIVELY FARTHER INLAND THROUGH THE AFTERNOON. ANY
STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING...RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60 TO 90
MINUTE PERIOD...AND WIND GUSTS OF 40 TO 50 MPH. MOVE INDOORS IF YOU
HEAR THUNDER...OR AT THE FIRST SIGN OF THREATENING WEATHER.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 34 KNOTS
OR GREATER OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...AS
WELL AS ANY LARGER INLAND LAKES AS THEY MOVE NORTH-NORTHWEST AT 10
KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LINGERING DEEP MOISTURE WILL ALLOW FOR DEVELOPMENT OF SCATTERED
TO LOCALLY NUMEROUS SHOWERS AND LIGHTNING STORMS TUESDAY. DRIER
AIR WILL THEN BEGIN TO BUILD INTO THE AREA FROM MID TO LATE WEEK
WITH STORM CHANCES DECREASING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/CRISTALDI

In the hours before

Special weather statement, Aug 6, 4:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT MON AUG 6 2012

FLZ045-144-062130-
ORANGE-SOUTHERN LAKE COUNTY-
441 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY...

* UNTIL 530 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...WIND GUSTS
TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL THAT MAY CAUSE SOME MINOR
PONDING OF WATER ON ROADWAYS FROM LAKE LOUISA TO WINTER GARDEN AND
WINDERMERE. THE STORMS ARE MOVING SLOWLY NORTH AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

LAT...LON 2867 8184 2866 8146 2864 8145 2844 8153
      2843 8180
TIME...MOT...LOC 2038Z 173DEG 5KT 2848 8167

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.